Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 4, NWS Wilmington, NC

April 5, 2011Bladen County, Columbus County, Robeson County, North Carolina; 8 counties in South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Apr 5, 2011, 4:53 AM EDT for Bladen County, Columbus County, Robeson County, North Carolina; 8 counties in South Carolina. It was in force for 82 min. 37 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 5, 2011, 4:53 AM EDT (08:53 UTC)
Expired
Apr 5, 2011, 6:15 AM EDT
In force
82 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Bladen County, NC, Columbus County, NC, Robeson County, NC, Darlington County, SC, Dillon County, SC, Florence County, SC, Georgetown County, SC, Horry County, SC, Marion County, SC, Marlboro County, SC, Williamsburg County, SC

The radar

The Wilmington radar (KLTX), 113 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 5:00 AM EDTTSTM WND DMG2 Nw Bennettsville, SCTREES WERE REPORTEDLY DOWN NEAR THE INTERSECTION OF DAVIDS MILL POND ROAD AND HIGHWAY 9. TIME ESTIMATED BASED ON RADAR DATA.
Apr 5, 5:00 AM EDTTSTM WND DMG2 W Hartsville, SCREPORT OF LIMBS DOWN AND POWER LINE DOWN ON WESTOVER DR.
Apr 5, 5:04 AM EDTTSTM WND DMG2 Ne Bennettsville, SCTREES WERE REPORTEDLY DOWN NEAR THE INTERSECTION OF ACADEMY ROAD AND HIGHWAY 385. TIME ESTIMATED BASED ON RADAR DATA.
Apr 5, 5:04 AM EDTTSTM WND DMG4 Nw Tatum, SCTREES WERE BLOCKING THE ROAD NEAR THE INTERSECTION OF BRADLEY ROAD AND HIGHWAY 385. TIME ESTIMATED BASED ON RADAR DATA.
Apr 5, 5:35 AM EDTTSTM WND DMG1 N Blenheim, SCTREES WERE REPORTEDLY DOWN NEAR THE INTERSECTION OF ODOM LANE AND HIGHWAY 38 SOUTH. TIME ESTIMATED BASED ON RADAR DATA.
Apr 5, 5:35 AM EDTTSTM WND DMG2 Ene Blenheim, SCTREES WERE REPORTEDLY DOWN ON HIGHWAY 381 SOUTH BETWEEN CLIO AND BLEMHEIM. TIME ESTIMATED BASED ON RADAR DATA.
Apr 5, 5:40 AM EDTTSTM WND DMG3 Ne Central Crossroads, SCLARGE PINE TREE FELL ON A HOUSE AND CAR DAMAGING BOTH
Apr 5, 5:41 AM EDTTSTM WND DMG4 Ene Central Crossroad, SCSWING SET DESTROYED
Apr 5, 5:45 AM EDTTSTM WND DMGFlorence, SCTREES DOWN ON DARLINGTON ROAD AND NORTH WILLIAMS ROAD IN THE CITY OF FLORENCE
Apr 5, 5:49 AM EDTTSTM WND DMGScranton, SCA LARGE...POORLY CONSTRUCTED WAREHOUSE LOST PART OF ITS ROOF. THERE WAS ALSO STRUCTURAL DAMAGE TO A DOOR AND WALLS. STEEL BILLBOARD SIGN DAMAGED. DAMAGE OCCURRED IN THE 2200 BLOCK OF HIGHWAY 52. TIME ESTIMATED BASED ON RADAR.
Apr 5, 5:50 AM EDTTSTM WND DMGQuinby, SCA TREE FELL ON HOME ON QUINBY CIRCLE. TIME ESTIMATED BASED ON RADAR.
Apr 5, 5:50 AM EDTTSTM WND DMGScranton, SCA LARGE PECAN TREE UPROOTED ON SOUTH CHURCH STREET. TIME ESTIMATED BASED ON RADAR DATA.
Apr 5, 5:50 AM EDTTSTM WND DMGScranton, SCTREES DOWN ON HIGHWAY 52 IN SCRANTON.
Apr 5, 5:51 AM EDTTSTM WND DMGScranton, SCPORTION OF ROOF MISSING FROM MOBILE HOME ON BOYD STREET. TIME ESTIMATED BASED ON RADAR DATA.
Apr 5, 5:52 AM EDTTSTM WND DMGQuinby, SCA LARGE TREE FELL ONTO A HOUSE ON DRURY LANE CAUSIING MAJOR ROOF DAMAGE. TIME ESTIMATED BASED ON RADAR DATA.
Apr 5, 5:52 AM EDTTSTM WND DMGScranton, SCLARGE TREE FELL ONTO A MOBILE HOME ON MAIN STREET. TIME ESTIMATED BASED ON RADAR DATA.
Apr 5, 5:56 AM EDTTSTM WND DMGHartsville, SCTREES AND POWER LINES DOWN IN THE CITY OF HARTSVILLE
Apr 5, 6:05 AM EDTTSTM WND DMG1 E Marion, SCA LARGE TREE AND POWER LINES REPORTEDLY DOWN ON STEWART STREET. TIME ESTIMATED BASED ON RADAR DATA.
Apr 5, 6:05 AM EDTTSTM WND DMGDillon, SCTREE DOWN ON A HOUSE ON JEFFERSON ST.
Apr 5, 6:05 AM EDTTSTM WND DMGMarion, SCA LARGE TREE REPORTEDLY FELL ONTO POWER LINES ON PINE STREET. TIME ESTIMATED BASED ON RADAR DATA.
Apr 5, 6:08 AM EDTTSTM WND DMGMarion, SCA LARGE TREE REPORTEDLY FELL ONTO A FENCE ON MCEACHERN HEIGHTS. TIME ESTIMATED BASED ON RADAR.
Apr 5, 6:08 AM EDTTSTM WND DMGMarion, SCA LARGE TREE REPORTEDLY FELL ONTO A HOUSE ON GEORGETOWN STREET. TIME ESTIMATED BASED ON RADAR DATA.
Apr 5, 6:10 AM EDTTSTM WND DMG8 W Yauhannah, SCTREES DOWN ON COUNTY ROAD 22-4 2 MILES NORTH OF CARVERS BAY HIGH SCHOOL
Apr 5, 6:10 AM EDTTSTM WND DMGPembroke, NCTREE DOWN ON OLD STAGE RD AND NC130 BYPASS
Apr 5, 6:10 AM EDTTSTM WND DMGRowland, NCTREE DOWN ON HILLY BRANCH RD.
Apr 5, 6:11 AM EDTTSTM WND DMG1 Wsw Mullins, SCA WAREHOUSE WAS REPORTEDLY DESTROYED ON CYPRESS STREET. TIME ESTIMATED BASED ON RADAR.
Apr 5, 6:13 AM EDTTSTM WND DMG1 Nw Mullins, SCA TREE REPORTEDLY IN ROADWAY ON COOPER STREET. TIME ESTIMATED BASED ON RADAR.
Apr 5, 6:13 AM EDTTSTM WND DMGMullins, SCPOWER POLE AND TREES DOWN ON PARK STREET ON NORTHWEST SIDE OF THE CITY OF MULLINS.
Apr 5, 6:13 AM EDTTSTM WND DMGMullins, SCA LARGE TREE REPORTEDLY FELL ONTO POWER LINES ON PARK STREET. TIME ESTIMATED BASED ON RADAR DATA.
Apr 5, 6:15 AM EDTTSTM WND DMG1 Ne Aynor, SCTREES WERE REPORTEDLY DOWN NEAR THE INTERSECTION OF HIGHWAY 129 AND VAUGHT ROAD. TIME ESTIMATED BASED ON RADAR DATA.
Apr 5, 6:15 AM EDTTSTM WND DMGDillon, SCMULTIPLE TREES AND POWER LINES DOWN IN DILLON COUNTY. UP TO 3.2 FOOT DIAMETER OAK AND PECAN TREES UPROOTED AND RAILROAD CROSSBUCK AND GATE BENT IN THE CITY OF DILLON. TIME RANGE OF STRONGEST WINDS 615 THROUGH 630 AM IN THE CITY OF DILLON.
Apr 5, 6:19 AM EDTTSTM WND DMG5 Sw St. Pauls, NCTREE DOWN ON RENNERT RD AND MCQUEEN RD.
Apr 5, 6:22 AM EDTTSTM WND DMG1 Ese Fairmont, NCTREE DOWN ON OLD STAGE RD. AND NC130 BYPASS
Apr 5, 6:22 AM EDTTSTM WND DMG8 Nw Plantersville, SCTREES DOWN NEAR CHOPPEE ROAD AT SNOWDEN ROAD.
Apr 5, 6:25 AM EDTTSTM WND DMG4 S Lumberton, NCTREE DOWN ON ALAMAC RD AND POPES CROSSING
Apr 5, 6:25 AM EDTTSTM WND DMG5 Se Aynor, SCTREES WERE REPORTEDLY DOWN NEAR THE INTERSECTION OF HUCKS ROAD AND HIGHWAY 319. TIME ESTIMATED BASED ON RADAR DATA.
Apr 5, 6:25 AM EDTTSTM WND DMG7 W Lumberton, NCTREE DOWN ON VEHICLE AT LOWE RD AND US 74 HIGHWAY W

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 31 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 12:48 AM EDTTornado WatchSPC5 hr
Apr 5, 4:00 AM EDTTornado WatchSPC6 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 8.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2011-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2011-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
106 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
1161 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

584 
WUUS52 KILM 050853
SVRILM
NCC017-047-155-SCC031-033-041-043-051-067-069-089-051015-
/O.NEW.KILM.SV.W.0004.110405T0853Z-110405T1015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
453 AM EDT TUE APR 5 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
  NORTHWESTERN GEORGETOWN COUNTY IN NORTHEAST SOUTH CAROLINA
  WILLIAMSBURG COUNTY IN NORTHEAST SOUTH CAROLINA
  MARION COUNTY IN NORTHEAST SOUTH CAROLINA
  FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA
  DARLINGTON COUNTY IN NORTHEAST SOUTH CAROLINA
  DILLON COUNTY IN NORTHEAST SOUTH CAROLINA
  MARLBORO COUNTY IN NORTHEAST SOUTH CAROLINA
  ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA
  BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA
  WESTERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 615 AM EDT

* AT 451 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR SALTERS...OR 8 MILES
  SOUTHWEST OF KINGSTREE...AND MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   KINGSTREE...
   CADES...
   INDIANTOWN...
   HANNAH...
   JOHNSONVILLE...
   POSTON...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM EDT TUESDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. A TORNADO
WATCH ALSO REMAINS IN EFFECT UNTIL 1100 AM EDT TUESDAY MORNING FOR
SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3483 7891 3486 7850 3458 7828 3330 7969
      3332 7974 3357 8007 3388 7989 3394 7998
      3399 7991 3413 8014 3435 8018 3437 8029
      3454 7983 3462 7979 3481 7992 3481 7967
      3464 7945 3484 7934 3484 7918 3496 7903
TIME...MOT...LOC 0853Z 231DEG 56KT 3358 7987

$$

15
2 follow-up statements
088 
WWUS52 KILM 050950
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
550 AM EDT TUE APR 5 2011

NCC017-047-155-SCC031-033-041-043-051-067-069-089-051015-
/O.CON.KILM.SV.W.0004.000000T0000Z-110405T1015Z/
COLUMBUS NC-BLADEN NC-ROBESON NC-MARLBORO SC-DILLON SC-DARLINGTON SC-
FLORENCE SC-MARION SC-WILLIAMSBURG SC-GEORGETOWN SC-HORRY SC-
550 AM EDT TUE APR 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM EDT
FOR NORTHWESTERN HORRY...NORTHWESTERN GEORGETOWN...WILLIAMSBURG...
MARION...FLORENCE...EASTERN DARLINGTON...DILLON...MARLBORO...
ROBESON...BLADEN AND WESTERN COLUMBUS COUNTIES...

AT 545 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TATUM TO HEBRON CROSSROADS...OR ALONG A LINE EXTENDING
FROM BENNETTSVILLE TO 9 MILES NORTH OF KINGSTREE...MOVING NORTHEAST
AT 40 MPH.

A FAIRLY WIDESPREAD SWATH OF DAMAGING WINDS IS EXPECTED ANYWHERE 
WITHIN THE WARNED AREA AS THIS LINE TRANSLATES TO THE NORTHEAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT TUESDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3483 7891 3486 7850 3458 7828 3330 7969
      3332 7974 3357 8007 3388 7989 3394 7998
      3399 7991 3454 7982 3474 7963 3464 7945
      3484 7934 3484 7918 3496 7903
TIME...MOT...LOC 0948Z 224DEG 34KT 3462 7957 3381 7986

$$

MBB
794 
WWUS52 KILM 051008
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
608 AM EDT TUE APR 5 2011

SCC031-069-051018-
/O.CAN.KILM.SV.W.0004.000000T0000Z-110405T1015Z/
MARLBORO SC-DARLINGTON SC-
608 AM EDT TUE APR 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DARLINGTON AND
MARLBORO COUNTIES IS CANCELED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT TUESDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3483 7891 3486 7850 3458 7828 3330 7970
      3332 7974 3350 7984 3388 7971 3404 7961
      3434 7957 3464 7945 3477 7934 3484 7934
      3484 7918 3496 7903
TIME...MOT...LOC 1008Z 224DEG 34KT 3475 7929 3342 7966

$$

NCC017-047-155-SCC033-041-043-051-067-089-051015-
/O.CON.KILM.SV.W.0004.000000T0000Z-110405T1015Z/
COLUMBUS NC-BLADEN NC-ROBESON NC-DILLON SC-FLORENCE SC-MARION SC-
WILLIAMSBURG SC-GEORGETOWN SC-HORRY SC-
608 AM EDT TUE APR 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM EDT
FOR NORTHWESTERN HORRY...NORTHWESTERN GEORGETOWN...EASTERN
WILLIAMSBURG...MARION...EASTERN FLORENCE...DILLON...ROBESON...BLADEN
AND WESTERN COLUMBUS COUNTIES...

AT 604 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ALMA TO 6 MILES SOUTHWEST OF EARLE...OR ALONG A LINE
EXTENDING FROM 9 MILES EAST OF LAURINBURG TO 13 MILES EAST OF SAINT
STEPHEN...MOVING NORTHEAST AT 40 MPH.

A FAIRLY WIDESPREAD SWATH OF DAMAGING WINDS IS EXPECTED ANYWHERE 
WITHIN THE WARNED AREA AS THIS LINE TRANSLATES TO THE NORTHEAST.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT TUESDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3483 7891 3486 7850 3458 7828 3330 7970
      3332 7974 3350 7984 3388 7971 3404 7961
      3434 7957 3464 7945 3477 7934 3484 7934
      3484 7918 3496 7903
TIME...MOT...LOC 1008Z 224DEG 34KT 3475 7929 3342 7966

$$

MBB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 3:04 AM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Apr 5, 3:04 AM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
304 AM EDT TUE APR 5 2011

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE ACROSS THE AREA THIS MORNING BRINGING
STRONG TO SEVERE THUNDERSTORMS. HIGH PRESSURE WILL BUILD BACK IN
LATE TUESDAY AND PREVAIL INTO THE COMING WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3:00 AM TUESDAY...MUCH ANTICIPATED LINE OF STRONG TO SEVERE
CONVECTION APPROACHING THE FORECAST AREA AS A COLD FRONT SWEEPS
ACROSS THE EASTERN SEABOARD. ALREADY HAVE A TORNADO WATCH UP FOR OUR
NORTHWESTERN TIER OF COUNTIES AND NUMEROUS WARNINGS HAVE BEEN ISSUED
AND VERIFIED BY CWAS TO OUR NW. FRONT IS MOVING FASTER THAN
ANTICIPATED AND EXPECT WE WILL BE ISSUING OUR FIRST WARNINGS WITHIN
THE NEXT HOUR OR SO. LINE OF CONVECTION WILL SWEEP SE ACROSS THE
FORECAST AREA THIS MORNING AND WILL BE FOLLOWED BY A MORE WIDESPREAD
AREA OF LARGELY LIGHT TO MODERATE CONVECTION. EXPECT LAST OF THE
PRECIP WILL EXIT THE CAPE FEAR AREA BY AROUND NOON OR SO.

STRONG AND GUSTY WINDS ARE PRECEDING THE FRONT DUE TO TIGHT ADVANCE
GRADIENT AND A STRONG LOW LEVEL JET. WE WILL SEE A NON-DIURNAL
TEMPERATURE CURVE TODAY DUE TO THE TIMING OF THE COLD FRONT...WITH
HIGHEST TEMPERATURES THIS MORNING AND A STEADY DROP THEREAFTER.
ACTUAL HOUR BY HOUR TEMPERATURE READINGS WILL BE COMPLICATED BY
CONVECTIVE ACTIVITY.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3:00 AM TUESDAY...A SUBTLE NORTHWESTERLY FLOW AT THE MID LEVELS WILL
BRIEFLY TURN WESTERLY WITH RIDGING BUILDING IN BY THE END OF THE
PERIOD. AT THE SURFACE HIGH PRESSURE WILL MOVE QUICKLY FROM RIGHT
OVER THE AREA TO WELL OFF THE COAST. WITH PRECIPITABLE WATER VALUES
WELL BELOW AN INCH...POPS WILL NOT BE AN ISSUE. SKIES SHOULD BE
SUNNY WEDNESDAY AND FOR PART OF THE DAY THURSDAY. SOME MID LEVEL
MOISTURE MAY STREAM ACROSS THE REGION LATE THURSDAY INTO FRIDAY
MORNING. GENERALLY LEANED TOWARD THE SLIGHTLY COOLER MET NUMBERS
THROUGH THE PERIOD.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 3:00 AM TUESDAY...COMPONENTS OF THE EXTENDED REMAIN INTACT WITH RIDGING
FOR MOST OF THE PERIOD BREAKING DOWN LATE AS THE MID LEVEL TROUGH IN
THE WEST GETS KICKED OUT. THE GFS IS ADVERTISING SOME DISORGANIZED
DIURNAL CONVECTION FRIDAY AND SATURDAY ACROSS PARTS OF THE
SOUTHEAST  BUT WILL LEAVE OUT ANY POPS FOR NOW. AT THE SURFACE
BERMUDA HIGH PRESSURE WILL BE THE MAIN FEATURE WITH A PIEDMONT
TROUGH SHOWING UP LATE IN THE PERIOD. TEMPERATURES WILL REMAIN ABOVE
CLIMATOLOGY FOR MOST OF THE PERIOD.

&&

.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
AS OF 06Z...LOW CONFIDENCE FORECAST THROUGH MORNING DUE TO STRATUS
POTENTIAL AND STRONG FROPA WITH ASSOCIATED CONVECTION. CONFIDENCE
IMPROVES TUESDAY AFTN AS VFR DEVELOPS.

STRONG S/SW WINDS WILL CONTINUE AS COLD FRONT CURRENTLY DRAPED
ACROSS TN APPROACHES. TWO DIFFICULTIES TO THIS FORECAST. ONE BEING
THE STRATUS THREAT TONIGHT...AND THE SECOND BEING CONVECTIVE
POTENTIAL WITH THE FROPA TOWARDS MORNING.

WINDS BACKED JUST SLIGHTLY TONIGHT...ONLY 20 DEGREES...BUT THAT WAS
ENOUGH TO INCREASE MOISTURE ADVECTION AND EVEN CREATED SOME SEA
FOG/STRATUS AT CRE. HAVE NOTICED WINDS BEGINNING TO VEER MORE TO THE
SW AGAIN SO LESS CHANCE OF THIS CONTINUING BUT HAVE KEPT SCT AT IFR
LEVEL AT ALL OF THE COASTAL TERMINALS FOR POTENTIAL...AND WILL AMD
AS NECESSARY. MVFR CIGS WILL CONTINUE THROUGH THE OVERNIGHT AT THE
COAST THOUGH. INLAND...AM EXPECTING VFR CIGS TO PERSIST UNTIL
CONVECTION MOVES IN OVERNIGHT...AND THIS IS BASED MORE OFF UPSTREAM
OBS THAN GUIDANCE WHICH HAS BEEN TOO AGGRESSIVE WITH CIGS TONIGHT. AT
LEAST TEMPO IFR CIGS ARE EXPECTED WITHIN CONVECTION...BUT RAPID
DRYING WILL OCCUR BEHIND FROPA AND VFR WILL DEVELOP AT ALL TERMINALS
BY THE AFTN.

OTHER THAN CIGS...BIG CONCERNS WILL BE WINDS AND CONVECTION. WINDS
WILL NOT EASE TONIGHT...AND WILL ACTUALLY INCREASE OVERNIGHT AS A
VERY STRONG LLJ MOVES OVERHEAD. EXPECT 30 KT GUSTS AT ALL TERMINALS
FROM THE S/SW UNTIL FROPA. IT APPEARS A STRONG LINE OF CONVECTION
WILL ACCOMPANY FRONTAL PASSAGE...AND ALTHOUGH TIMING IS STILL IN
QUESTION...BEST ESTIMATE WOULD BE FROM ABOUT 09Z-10Z IN THE WESTERN
CWA AND MOVING OFFSHORE BY 15Z-16Z. HEAVY RAIN AND VERY STRONG WINDS
ARE LIKELY...WITH ANY STRONGER CONVECTION MIXING DOWN AT LEAST 35 KT
WINDS...POTENTIALLY MUCH HIGHER. SOME POST FRONTAL STRATUS AND
SHOWERS MAY PERSIST FOR A FEW HOURS BEFORE STRONG NW WINDS...AGAIN
GUSTING UP TO 30 KTS...DRY THE COLUMN AND VFR DEVELOPS BY TUESDAY
EVE. WINDS WILL FINALLY EASE AFTER SUNSET TUESDAY NIGHT.

EXTENDED OUTLOOK...VFR THROUGH THE EXTENDED.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3:00 AM TUESDAY...GALE WARNING CONTINUES OVER THE WATERS UNTIL
NOON TODAY AS STRONG SOUTHERLY WINDS CONTINUE IN ADVANCE OF A COLD
FRONT. EXPECT TO RAISE A SMALL CRAFT ADVISORY AFTER EXPIRATION OF
THE GALE WARNING AS STRONG WESTERLY WINDS WILL CONTINUE TO KEEP SEAS
UP IN THE 5 TO 8 FT RANGE INTO THE EVENING HOURS AFTER THE COLD
FRONT MOVES OFFSHORE. STRONG TO SEVERE THUNDERSTORMS WILL ALSO
LIKELY AFFECT THE WATERS TODAY.

SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3:00 AM TUESDAY...HIGH PRESSURE WILL MOVE FROM ESSENTIALLY OVER
THE WATERS TO WELL OFF INTO THE ATLANTIC BY THE END OF THE PERIOD.
LIGHT AND VARIABLE WINDS WILL BECOME BETTER DEFINED LATE WEDNESDAY
FROM THE SOUTH WITH A MORE SOUTHWESTERLY DIRECTION DEVELOPING
THURSDAY. WIND SPEEDS WILL BE IN A RANGE OF 10-15 KNOTS. THE LATEST
SWAN RUN YIELDS SEAS OF TWO FEET WEDNESDAY INCREASING DUE PRIMARILY
BASED ON THE LONGEVITY OF THE FETCH TO A RANGE OF 2-4 FEET BY FRIDAY
AM.

LONG TERM /FRIDAY THROUGH SATURDAY/...
AS OF 3:00 AM TUESDAY...NO CHANGES TO THE EXTENDED COASTAL WATERS
FORECAST WITH A SOUTHERLY COMPONENT TO THE WINDS THROUGH THE PERIOD.
SEAS...PRIMARILY A FUNCTION OF WINDS WILL REMAIN IN A 2-4 FOOT RANGE.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...HIGH SURF ADVISORY UNTIL 3 PM EDT THIS AFTERNOON FOR NCZ097-
     100-101.

MARINE...GALE WARNING UNTIL NOON EDT TODAY FOR AMZ250-252-254-256.

&&

SYNOPSIS...SHK
NEAR TERM...REK
SHORT TERM...SHK
LONG TERM...SHK
AVIATION...JDW
Hazardous weather outlook, Apr 5, 4:40 AM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
440 AM EDT TUE APR 5 2011

AMZ250-252-254-256-060845-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
440 AM EDT TUE APR 5 2011

...GALE WARNING IN EFFECT UNTIL NOON EDT TODAY...
...TORNADO WATCH 103 IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ099-SCZ033-034-039-046-060845-
COLUMBUS-MARION-HORRY-WILLIAMSBURG-GEORGETOWN-
440 AM EDT TUE APR 5 2011

...TORNADO WATCH 103 IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL MOVE ACROSS THE AREA
THIS MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ097-101-060845-
PENDER-NEW HANOVER-
440 AM EDT TUE APR 5 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...
...TORNADO WATCH 103 IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.
   TORNADO WATCH.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL MOVE ACROSS THE AREA
THIS MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ100-060845-
BRUNSWICK-
440 AM EDT TUE APR 5 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...
...TORNADO WATCH 103 IN EFFECT UNTIL 11 AM EDT THIS MORNING...
...HIGH RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.
   TORNADO WATCH.
   HIGH RIP CURRENT RISK.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL MOVE ACROSS THE AREA
THIS MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-SCZ017-023-024-032-060845-
ROBESON-BLADEN-MARLBORO-DARLINGTON-DILLON-FLORENCE-
440 AM EDT TUE APR 5 2011

...TORNADO WATCH 103 IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL MOVE ACROSS THE AREA
THIS MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 3:46 AM EDTSevere Thunderstorm WarningILMRobeson74 min
Apr 5, 6:15 AM EDTSevere Thunderstorm WarningILMBladen, Brunswick, Columbus, New Hanover, Pender, Robeson90 min
Apr 5, 6:20 AM EDTSevere Thunderstorm WarningILMBrunswick, Columbus25 min
Apr 5, 6:44 AM EDTSevere Thunderstorm WarningILMBrunswick, Columbus46 min
Apr 5, 7:58 AM EDTSevere Thunderstorm WarningILMBrunswick, New Hanover, Pender30 min
Apr 5, 9:58 AM EDTSpecial Weather StatementILMBladen, Columbus32 min
Apr 5, 10:24 AM EDTSpecial Weather StatementILMBladen, Brunswick, Columbus36 min
Apr 5, 11:00 AM EDTSpecial Weather StatementILMBrunswick, New Hanover, Pender45 min
Apr 5, 6:30 AM EDTSpecial Marine WarningILM2 hr
Apr 5, 7:23 AM EDTSpecial Marine WarningILM112 min
Apr 5, 8:25 AM EDTSpecial Marine WarningILM50 min
Apr 5, 10:07 AM EDTSpecial Marine WarningILM83 min
Apr 5, 10:52 AM EDTSpecial Marine WarningILM53 min
Apr 5, 3:12 PM EDTSmall Craft AdvisoryILM12 hr

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.